# SDR 2006FA0000057

- Difficulty date: January 12, 2006
- Submitted: January 19, 2006
- Operation: General aviation
- Aircraft: N5105W
- Make and model: Piper PA-28-150
- Aircraft serial: 28122
- Engine: Lyc O320*
- System (JASC): 5751 · Ailerons
- Part: Balance Weight
- Part number: 6538834
- Condition: Broken
- Location: Lt Aileron
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

REMOVED EXISTING BALANCE WEIGHT ASSEMBLY, PN 65388-34 ON THE LT AILERON AND REPLACED WITH A SERVICEABLE BALANCE WEIGHT ASSEMBLY OF THE SAME PN AND WEIGHT.  AT ANNUAL INSPECTION, THE WEIGHT WAS FOUND BROKEN OFF AT THE ATTACHMENT TUBE.  THE EXISTING RIVET PATTERN WAS REUSED.  SINCE THE WEIGHT AND ATTACHMENT POINTS WERE IDENTICAL BETWEEN THE ASSEMBLIES, THERE WAS NO CHANGE TO THE WEIGHT AND BALANCE.  THE PILOT DID NOT NOTICE ANY DIFFERENCE IN THE HANDLING OF THE RESPONSE OF THE AC PRIOR TO THE REPAIR.  THE BROKEN OFF WEIGHT WAS FOUND IN THE WING BETWEEN THE OUTER RIB AND THE ADJACENT IB RIB.  (K)
